Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 9, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jan 29, 2016, 3:59 PM EST. It took effect at Jan 29, 2016, 7:00 PM EST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2016, 3:59 PM EST (20:59 UTC)
- In effect from
- Jan 29, 2016, 7:00 PM EST
- Expired
- Jan 31, 2016, 3:57 AM EST
- In force
- 33 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
778 WHUS73 KAPX 292059 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 359 PM EST FRI JAN 29 2016 LHZ345>349-LMZ323-341-342-344>346-300500- /O.NEW.KAPX.SC.Y.0009.160130T0000Z-160130T1800Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 359 PM EST FRI JAN 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
6 follow-up statements
716 WHUS73 KAPX 300332 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1032 PM EST FRI JAN 29 2016 LHZ345>349-LMZ323-341-342-344>346-301100- /O.CON.KAPX.SC.Y.0009.000000T0000Z-160130T1800Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1032 PM EST FRI JAN 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
625 WHUS73 KAPX 300848 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 348 AM EST SAT JAN 30 2016 LHZ345-346-LMZ323-341-342-344>346-301700- /O.EXT.KAPX.SC.Y.0009.000000T0000Z-160131T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 348 AM EST SAT JAN 30 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347>349-301700- /O.CON.KAPX.SC.Y.0009.000000T0000Z-160130T1800Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 348 AM EST SAT JAN 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
280 WHUS73 KAPX 301632 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1132 AM EST SAT JAN 30 2016 LHZ347>349-301800- /O.CON.KAPX.SC.Y.0009.000000T0000Z-160130T1800Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1132 AM EST SAT JAN 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-LMZ323-341-342-344>346-310045- /O.CON.KAPX.SC.Y.0009.000000T0000Z-160131T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1132 AM EST SAT JAN 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
883 WHUS73 KAPX 302048 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 348 PM EST SAT JAN 30 2016 LHZ345-346-LMZ323-341-342-344>346-310500- /O.CON.KAPX.SC.Y.0009.000000T0000Z-160131T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 348 PM EST SAT JAN 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
278 WHUS73 KAPX 310401 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1101 PM EST SAT JAN 30 2016 LHZ345-346-LMZ323-341-342-344>346-311200- /O.CON.KAPX.SC.Y.0009.000000T0000Z-160131T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1101 PM EST SAT JAN 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
728 WHUS73 KAPX 310857 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 357 AM EST SUN JAN 31 2016 LHZ345-346-LMZ323-341-342-344>346-311000- /O.CAN.KAPX.SC.Y.0009.000000T0000Z-160131T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 357 AM EST SUN JAN 31 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 3:17 PM EST, 42 minutes earlier.
Area forecast discussion, Jan 29, 3:17 PM EST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 317 PM EST FRI JAN 29 2016 .NEAR TERM...(THIS EVENING THROUGH TONIGHT) ISSUED AT 317 PM EST FRI JAN 29 2016 SURFACE RIDGE AXIS NOW EXTENDS FROM SE ONTARIO THRU LOWER MICHIGAN INTO THE OHIO VALLEY LATE THIS AFTERNOON. LOW LEVEL WINDS ARE GENERALLY LIGHT AND VARIABLE ACROSS OUR CWA DIRECTLY UNDER THE RIDGE AXIS...BUT A LOOK AT UPSTREAM OBS OVER WISCONSIN SHOWS LOW LEVEL FLOW HAS SHIFTED TO THE S/SE IMMEDIATELY ON THE BACKSIDE OF THE RIDGE AXIS. UPSTREAM RADARS COMBINED WITH SURFACE OBS SHOW INCREASING MID LEVEL MOISTURE ACROSS WISCONSIN AND WRN UPR MICHIGAN IN RETURN FLOW AHEAD OF THE APPROACHING WARM FRONT ASSOCIATED WITH LOW PRESSURE CENTERED NORTH OF THE NORTH DAKOTA/CANADIAN BORDER. MAIN FORECAST QUESTIONS FOR TONIGHT ARE CHANCES OF PRECIP AS THE SRN TIP OF THIS SYSTEM SLIDES THRU OUR CWA...AND THE EVOLUTION OF PRECIP TYPE AS WAA RAMPS UP WITH THE ARRIVAL OF THE WARM FRONT. NRN STREAM SURFACE LOW CENTER TRACKS EAST AND REMAINS WELL NORTH OF THE GREAT LAKES REGION...LEAVING ONLY LIMITED LIFT AND MOISTURE ACROSS NRN MICHIGAN ALONG THE SRN EDGE OF THIS SYSTEM. CERTAINLY HIGHEST POPS WILL BE ACROSS ERN UPR MICHIGAN...AS WILL BEST CHANCES FOR PRECIP TO REMAIN ALL FROZEN. STILL...PRECIP INTENSITY WILL REMAIN RATHER LIGHT...AND ANY LAKE CONTRIBUTION ACROSS ERN UPR MICHIGAN UNDER THE DIRECTION OF S/SW LOW LEVEL FLOW WILL ALSO BE LIMITED BY RATHER WEAK OVER-LAKE INSTABILITY THANKS TO STRENGTHENING LOW LEVEL WAA THROUGHOUT THE NIGHT. EXPECT A GENERAL 1 TO 2 INCHES ACROSS ERN UPR MICHIGAN TONIGHT...WITH PRECIP REMAINING ALL SNOW. NRN LWR MICHIGAN WILL SEE INCREASINGLY LOWER POPS FROM NORTH TO SOUTH FURTHER AWAY FROM GREATER LIFT AND MOISTURE NEAR THE LOW CENTER. EXPECT SOME FREEZING DRIZZLE WILL LIKELY MIX WITH ANY AREAS OF LIGHT SNOW THAT DEVELOP ACROSS MUCH OF NRN LWR MICHIGAN LATER THIS EVENING AND OVERNIGHT DUE TO THE POTENTIAL FOR INSUFFICIENT MID LEVEL MOISTURE TO MAINTAIN MEASURABLE PRECIP PRODUCTION. ANY NEW SNOW ACCUMULATIONS ACROSS NRN LWR MICHIGAN WILL BE MINOR (I.E. UNDER AN INCH). OVERNIGHT LOWS WILL RANGE FROM THE TEENS ACROSS ERN UPR AND NE LWR MICHIGAN TO THE LOWER 20S ACROSS NW LWR MICHIGAN. && .SHORT TERM...(SATURDAY THROUGH MONDAY) ISSUED AT 317 PM EST FRI JAN 29 2016 SATURDAY THROUGH MONDAY...CAN BE SUMMARIZED BY MILD TEMPERATURES WITH A WINTRY MIX OF PRECIPITATION. AT UPPER LEVELS...DEEP UPPER TROUGH OVER THE REGION FRIDAY WILL EXIT EAST TOWARD THE NORTH ATLANTIC...WHILE 500MB HEIGHTS INCREASE OVER THE GREAT LAKES AS A BROAD UPPER RIDGE SETTLES ACROSS THE REGION FOR THE WEEKEND. THIS PATTERN ALOFT BREAKS DOWN SUNDAY NIGHT AND MONDAY...AS A WEAK 500MB TROUGH RE-DEVELOPS OVER THE UPPER MIDWEST AND GREAT LAKES. 850MB TEMPS IN THIS PATTERN...WARM TO BTWN 0C AND +2C BY 18Z SAT ACRS THE CWA BEFORE 850MB TEMPS DROP TO AROUND -9C MONDAY WITH APPROACHING UPPER TROUGH. AFTERNOON HIGH TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE WEEKEND WITH 850MB TEMPS AROUND 0C GENERATING HIGHS IN THE MID AND UPPER 30S...WITH HIGHS COOLING INTO THE UPPER 20S AND LOWER 30S MONDAY. SATURDAY IS SHARPING UP TO BE A FAIRLY NICE DAY WITH MILD TEMPS AND CHANCE FOR PCPN LIMITED MAINLY TO THE MORNING HOURS. A WEAKENING SFC BOUNDARY...ASSOCIATED WITH A STORM SYSTEM MOVING NORTH OF LAKE SUPERIOR...WILL SWEEP OVER THE NRN LAKES EARLY SATURDAY. 850/500MB QVECTORS SHOWING THE BEST CONVERGENCE ASSOCIATED WITH THIS FEATURE FOCUSED OVER NRN MI SATURDAY MORNING...EXITING EAST OF THE REGION BTWN 15Z AND 18Z. MODEL SOUNDINGS AND MSTR PROGS SHOWING SUFFICIENT MSTR TO TEMPS -12C OR COLDER FOR ICE CRYSTALS AND SNOW TIL 12Z SATURDAY. HOWEVER MID LVLS BEGIN DRYING QUICKLY BY 15Z TRAPPING LOW LVL MSTR TO TEMPS WARMER THAN -10C. WIND SHEAR AT THE TOP OF LOW LVL INVERSION SATURDAY MORNING WILL BE ENOUGH FOR A FEW HOURS OF DRIZZLE OVER THE CWA BEFORE ENDING BY THE AFTERNOON. THE NEXT CHANCE OF PCPN WILL BE SUNDAY AS THE ONTARIO STORM SYSTEM LIFTS UP AND AROUND THE EAST SIDE OF HUDSON BAY...PUSHING AN ASSOCIATED COLD FRONT INTO THE STATE. 850/700MB QVECTORS ASSOCIATED WITH THIS BOUNDARY SHOWS CONVERGENCE INCREASING OVER NRN MI AFTER 12Z SUNDAY. HOWEVER THE START OF PCPN WILL BE HINDERED GREATLY EARLY...AS MODEL SOUNDINGS AND MSTR PROGS SHOWING LIMITED MSTR IN PLACE OVER THE CWA (700MB 850/700MB RH UNDER 40 PCT). HOWEVER MODEL SOUNDINGS SHOW MID LVL MSTR INCREASING AFTER 18Z IN ADVANCE OF APPROACHING 500MB TROUGH. OVERALL WILL MENTION CHANCE POPS SUNDAY MORNING WITH HIGHER POPS IN THE AFTERNOON AS MSTR INCREASES. MAINLY RAIN FOR NRN LWR AS ABOVE FREEING LAYER EXTENDS FOR THE SFC THRU 3K FT WITH A MAX TEMP IN THAT LAYER OF +2C TO +3C OVER NRN LWR. WILL MENTION RAIN/SNOW MIX FOR ERN UPPER AS MODEL SOUNDINGS SHOW A VERTICAL TEMP PROFILE STAYING NEARER THE 0C ISOTHERM. ANY LINGERING MIX OR RAIN SUNDAY EVENING WILL TRANSIT BACK TO SNOW OVERNIGHT SUNDAY/EARLY MONDAY...AS 850MB TEMPS FALL QUICKLY BACK TO AROUND -8C IN UPPER TROUGH. LAKE INFLUENCES BECOME AN ISSUE MONDAY...AS CYCLONIC FLOW AND COOLER 850MB TEMPS LINGER OVER NRN MI AS A STORM SYSTEM EXITS THE ERN LAKES. 850MB TEMPS FALL TO -12C MONDAY WITH SFC-850MB WINDS WEST- NORTHWEST THROUGH THE PERIOD. MODEL SOUNDINGS SHOW INVERSION HEIGHTS AROUND 5K TO 6K FEET THROUGH MONDAY AFTERNOON. && .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY) ISSUED AT 317 PM EST FRI JAN 29 2016 ATTENTION IS FOCUSED ON THE TUESDAY-WEDNESDAY TIMEFRAME AS GLOBAL GUIDANCE AND NEARLY ALL ENSEMBLE MEMBERS CONTINUE TO PROG A SIGNIFICANT WINTER STORM OVER THE MIDWEST/GREAT LAKES. THE PARENT WAVE FOR THIS SYSTEM LIES MORE THAN 2,000 MILES OFF THE COAST OF CALIFORNIA...OVER THE CENTRAL PACIFIC OCEAN. AS OF 19Z TODAY...A RATHER STRONG SHORTWAVE IS CLEARLY VISIBLE ON WATER VAPOR SOUTH OF THE ALEUTIAN ISLANDS WITH AN ASSOCIATED 160+ MPH 250 MB JET STREAK. THE DISTURBANCE WON'T BE PHYSICALLY SAMPLED UNTIL IT MAKES ITS WAY ONTO THE CALIFORNIA COAST LATE SUNDAY AFTERNOON/NIGHT. THE WAVE CONTINUES TO DIVE INTO THE DESERT SOUTHWEST SUNDAY NIGHT BEFORE DEEPENING AND EJECTING TOWARD THE MIDWEST TUESDAY-TUESDAY NIGHT. THE DETAILS CONTINUE TO REMAIN UNCERTAIN (IN REGARDS TO OVERALL INTENSITY... PRECIP TYPE... AND AMOUNTS) AS PROVEN BY THE 50-100 MILE JOG EASTWARD IN THIS MORNING'S 12Z GLOBAL RUNS. AS SO MANY SYSTEMS HAVE DONE THIS WINTER...WOULDN'T BE SHOCKED FOR THAT TO BECOME SOMEWHAT OF A TREND WITH ITS EASTWARD PROGRESSION...ALTHOUGH MAY ULTIMATELY RELY ON SUNDAY/SUNDAY NIGHT'S SYSTEM AND ITS INFLUENCE ON WHERE THE TIGHTEST BAROCLINIC ZONE IS ABLE TO SET UP. AS PREVIOUSLY MENTIONED...THE DETAILS REMAIN FAIRLY UNCERTAIN AND LIKELY WON'T BE FULLY HAMMERED OUT FOR A COUPLE MORE DAYS...BUT IF THE CURRENT EASTWARD TREND HOLDS (OR CONTINUES) THIS WOULD LEAD TO A MORE SNOWY SOLUTION (POTENTIALLY SIGNIFICANT SNOW) OVER THE THE MAJORITY OF THE CWA...PERHAPS MORE OF A SLEET/SNOW/FREEZING RAIN MIX AS YOU HEAD TOWARD LAKE HURON. WILL BE A SYSTEM TO CLOSELY FOLLOW IN THE COMING DAYS...ESPECIALLY AS IT MAKES ITS WAY ON LAND AND BECOMES BETTER SAMPLED BY THE UPPER AIR NETWORK. BEYOND THE SYSTEM'S DEPARTURE ON WEDNESDAY NW/WNW FLOW LAKE EFFECT DOESN'T TAKE LONG TO KICK IN FOR WEDNESDAY AFTERNOON INTO THURSDAY. A COMBINATION OF ADDITIONAL ACCUMULATING LAKE EFFECT SNOW AND GUSTY WINDS BEHIND THE DEPARTING SYSTEM...WOULDN'T BE SHOCKED TO SEE ADDITIONAL CONCERNS FROM BLOWING/DRIFTING. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1258 PM EST FRI JAN 29 2016 VFR CONDITIONS THIS AFTERNOON AND EVENING WILL DETERIORATE TO MAINLY VFR CONDITIONS OVERNIGHT INTO SATURDAY AS AREAS OF LIGHT SNOW DEVELOP ACROSS NRN LWR MICHIGAN. SOME PATCHY FREEZING DRIZZLE MAY MIX WITH THE SNOW AT TIMES. LLWS WILL DEVELOP LATER THIS EVENING AND WILL CONTINUE OVERNIGHT INTO SATURDAY AS S/SW LOW LEVEL WINDS STRENGTHEN. && .MARINE... ISSUED AT 317 PM EST FRI JAN 29 2016 WINDS AND WAVES WILL INCREASE TO SCA CRITERIA TONIGHT ACROSS MUCH OF OUR NEARSHORE AREA...AND WILL GENERALLY REMAIN SO FOR SATURDAY AND SATURDAY NIGHT AS SOUTHERLY LOW LEVEL FLOW STRENGTHENS WITH THE ARRIVAL OF A WARM FRONT. AREAS OF LIGHT SNOW POSSIBLY MIXED WITH SOME LIGHT FREEZING DRIZZLE WILL DEVELOP TONIGHT ALONG THE SRN EDGE OF LOW PRESSURE TRACKING EAST THROUGH ONTARIO...AND WILL CONTINUE INTO SATURDAY MORNING BEFORE THIS SYSTEM EXITS EAST AWAY FROM MICHIGAN. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...MLR SHORT TERM...SWR LONG TERM...GILLEN AVIATION...MLR MARINE...MLR
Hazardous weather outlook, Jan 29, 3:37 PM EST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 337 PM EST FRI JAN 29 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-301200- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 337 PM EST FRI JAN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. SMALL ACCUMULATIONS OF SNOW ARE EXPECTED TONIGHT IN EASTERN UPPER MICHIGAN...ESPECIALLY WEST OF I-75. AREAS OF LIGHT SNOW MAY MIX WITH SOME PATCHY LIGHT FREEZING DRIZZLE OVERNIGHT ACROSS MUCH OF NORTHERN LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RAIN WILL DEVELOP ON SUNDAY...WHICH MAY LEAD TO SLUSHY SIDE ROADS THAT REMAIN SNOW-COVERED. THE RAIN WILL LIKELY MIX WITH SNOW ACROSS EASTERN UPPER MICHIGAN ON SUNDAY. THIS RAIN AND SNOW MIX WILL SPREAD INTO NORTHERN LOWER MICHIGAN SUNDAY EVENING...WITH PRECIPITATION BECOMING ALL SNOW AGAIN LATE SUNDAY NIGHT. A POTENTIALLY STRONG STORM SYSTEM MAY BRING SIGNIFICANT ACCUMULATING SNOW AND POSSIBLY A WINTRY MIX OF PRECIPITATION TO NORTHERN MICHIGAN TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SNOW ACCUMULATION REPORTS ARE ALWAYS ENCOURAGED IN ANY OF THESE THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 12:36 AM EST | Lake Effect Snow Advisory | APX | Benzie, Grand Traverse, Kalkaska, Leelanau | 3 hr |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.